Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Noticed traces of blood in urine after urinalysis. Taking NSAID for back pain. Suggestions?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
Hi I had complete blood work done and urinalysis done my doctor said all my level were great the only thing that came up was a slight trace of blood in my urine but he said I have nothing to worry about it sometimes happen I believe it happened last year a light trace of blood in my urine. I had blood work on the 30th and just started my menstrualcycle cycle yesterday he said that it can be from that. I had an abdominal ultrasound last year and my doctors said my kidneys were fine. I have been taken NSAID for my back pain which is caused by muscle pain and been doing a lot of exercises too can that cause it to happen.
Posted Sun, 30 Jun 2013 in Back Pain
Answered by Dr. Grzegorz Stanko 30 minutes later

Thank you for the query.

Yes, NSAID intake as well as intense exercises can be a reason of blood in the urine. This is well know phenomenon.
Making urine analysis during the menses can also give positive urine blood result. So you have 3 possible reasons (every of them as a single factor can cause blood in the urine) of blood in the urine.

Other possible reasons of blood in urine are urinary tract stones. With this conditions, frequent urinating, burning while urinating, lower abdominal pain should be also present.

Sometimes blood in the urine can be the first sign of urinary bladder cancer.

I suggest you to avoid physical activity and NSAIDs for a week and have urine analysis repeated. If the blood in the urine will be still present, please consult urologist.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor